... seemingly no affect am i waiting in vain?
15 Aug 2009
If you've given it three weeks, I'd say something to the doctor. It usually takes about 1 week for most people to start noticing any change. Just curious, how much are you taking? The staring doseage is 50mg/day but can be increased to a maximum of 200mg/day. Maybe the doctor just needs to adjust your doseage. Any way, I think you should definately talk with him/her about. Good luck.
25 Aug 2009
The way the molecule works is such that it takes 4 to 6 weeks for the physiological response that causes the symptomatic improvement to occur. Essentially, continued presence of the drug encourages the neurons to synthesise new receptor proteins and thus changes the constellation of receptors present at the cell surface. This takes time to set off and time for it to occur, but once it has the full benefit of the drug can be appreciated. Symptom relief prior to 4 to 6 weeks is psychological except in exceptional cases. My mother began it and felt better the day after the first dose, so this does happen, and ultimately it doesn't matter what the biological mechanism is as long as the depression improves.
So, no, you're not waiting in vain. If you see your doctor now, they'll tell you to go away and come back if no improvement by 6 weeks. Obviously however if you're feeling worse since taking it that's a different issue and seeing the doctor to discuss it'd be something you should get on and do!
When I started taking it, it took about 5 weeks before I really noticed a change.
Take care, try and stay positive!
2 Aug 2011
Hi I have been taking Sertraline now for just over 2week and feel not much different but looked on the web and they have said it can take 4 weeks to work.
I also have put a question about this tablet. I think if you go back to your DR he will help you and maybe you need a higher dose. Take care
- Sertraline Information for Consumers
- Sertraline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Sertraline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am taking Zoloft (Sertraline) for depression. Will it automatically help with other disorders too?
I have a problem with depression. I am taking Zoloft for this. I have a problem with social anxiety disorder as well. (I hate being among large ...
3 answers • 7 Dec 2013
Has anyone else felt like this on antidepressants, and does it go away?
2 answers • 7 Aug 2014
... 50mg and it seemed to work well however after 3 weeks or so I started having spells of anxiety and depression so my Dr. Increased it. Is it ...
3 answers • 2 Jan 2015
Hi, I have suffered from anxiety for years... never really believing it was anxiety, but that something else must be wrong. It is so bad that ...
3 answers • 2 Apr 2015